More bad news about cholesterol meds (statins); cataracts

More bad news about cholesterol meds (statins); cataracts

While I am not a fan of cholesterol meds (statins) because of severe side effects and the fear factor being played out about cardiac risks (cholesterol is only one of 18 cardiac risk factors) being overstated with cholesterol levels under 300, apparently there is now more bad news.

Cholesterol meds adversely affect the muscles (cholesterol is important for proper muscular function) and we see the results from their affects daily in our chiropractic office. Now, you need to worry about your eyes. Is this really worth it, considering there is no proof that lower cholesterol actually saves lives. Check this out

Doc Eifrig: Treating high cholesterol could have an unexpected and terrible side effect

From Dr. David Eifrig, editor, Retirement Millionaire:

Fighting cholesterol is costing people their eyesight…

New research confirms that statins – the most commonly prescribed drugs for lowering cholesterol – increase your risk of cataracts. Millions of people in the U.S. currently use statins like Lipitor. But studies continue to show statins are dangerous.

A new study from the University of Texas Southwestern Medical Center and the Dallas VA Medical Center found people using statins have a 27% greater risk of developing cataracts. The longer you use statins, the more likely you are to develop cataracts.

This isn’t the first time we’ve learned of this risk… A 2012 study from Canada’s University of Waterloo found statins increase the risk of developing cataracts 50%. People with type-2 diabetes have an even greater risk. Yet, doctors practically demand their diabetic patients take the drug.

Read more